It is the cache of http://dx.doi.org/10.1155/S0161171283000320. It is a snapshot of the page. The current page could have changed in the meantime.
Tip: To quickly find your search term on this page, press Ctrl+F or ⌘-F (Mac) and use the find bar.

The combinational structure of non-homogeneous Markov chains with countable states
About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 6 (1983), Issue 2, Pages 371-385
http://dx.doi.org/10.1155/S0161171283000320

The combinational structure of non-homogeneous Markov chains with countable states

1University of So. Florida, Tampa 33620, FL., USA
2American University, Washington 20016, D.C., USA

Received 16 June 1982

Copyright © 1983 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Let P ( s , t ) denote a non-homogeneous continuous parameter Markov chain with countable state space E and parameter space [ a , b ] , < a < b < . Let R ( s , t ) = { ( i , j ) : P i j ( s , t ) > 0 } . It is shown in this paper that R ( s , t ) is reflexive, transitive, and independent of ( s , t ) , s < t , if a certain weak homogeneity condition holds. It is also shown that the relation R ( s , t ) , unlike in the finite state space case, cannot be expressed even as an infinite (countable) product of reflexive transitive relations for certain non-homogeneous chains in the case when E is infinite.